MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W12060135
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use an evercross pta balloon with a non-medtronic 6fr sheath (cook) and a non-medtronic 0.035' guidewire (abbott) to treat a moderately calcified lesion presenting 70% stenosis in the mid superficial femoral artery.Artery diameter and lesion length were 5mm and 10 mm, respectively.The device was prepped per the ifu.A non-medtronic inflation device (boston) was used to inflate the balloon.The balloon did not passed through a previously deployed stent.No resistance was experienced during advancement.It was reported that a longitudinal balloon burst occurred during first balloon inflation at 7 atm.Another evercross balloon was used to complete the procedure.There is no patient injury reported.
 
Additional Manufacturer Narrative
Patient date of birth: month and year valid additional information: the vessel treated was the left femoral artery.Negative prep was performed.All parts of the balloon were removed from the patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the evercross was returned for evaluation.No ancillary devices were included.The evercross was removed from the protective hoop and inspected.It could not be determined conclusively if the balloon was inflated previously.No damages or anomalies were observed to the balloon, catheter shaft, or manifold.A 0.035" guidewire was front-loaded with no resistance.An inflation device from the lab was connected to the balloon port and pressure was administered.At 2 atm a leak was observed coming out of the guidewire port of the manifold.Pressure continued while the leak was occurring in efforts to test the balloon.The balloon was able to inflate with no leak noted.The balloon was squeezed by hand and no leak noted.The manifold was assembled and was inspected under directly lighting and removed the strain relief no damage or anomalies were noted.It is likely the leak occurred a hole to the guidewire lumen within the inflation lumen.It could not be determined where specifically the hole was located.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8968862
Report Number2183870-2019-00433
Device Sequence Number16774564
Product Code LIT
UDI-Device Identifier00821684062340
UDI-Public00821684062340
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2022
Device Catalogue NumberAB35W12060135
Device Lot NumberA789872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer09/18/2019
11/15/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date09/23/2019
11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight60